Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2012, 9:28 PM EDT for 6 counties in Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 9:28 PM EDT (01:28 UTC)
- Expired
- Aug 9, 2012, 10:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 16 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:01 PM EDT | TSTM WND GST 60 | Indianapolis, IN | ESTIMATED 60 MPH THUNDERSTORM GUST AS WELL AS PEA SIZE HAIL FROM TRAINED STORM SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS53 KIND 100128
SVRIND
INC059-063-081-097-109-145-100215-
/O.NEW.KIND.SV.W.0219.120810T0128Z-120810T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HANCOCK COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
NORTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 1015 PM EDT
* AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF PLAINFIELD...OR 9 MILES SOUTHWEST OF INDIANAPOLIS...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...
SOUTHPORT...
GREENWOOD...
BEECH GROVE...
LAWRENCE...
WYNNEDALE...
SPRING HILL...
CROWS NEST...
ROCKY RIPPLE...
NORTH CROWS NEST...
MERIDIAN HILLS...
WILLIAMS CREEK...
MONUMENT CIRCLE...
BROAD RIPPLE...
INDIANA STATE FAIRGROUNDS...
HOMECROFT...
NEW WHITELAND...
CASTLETON...
WARREN PARK...
GEIST RESERVOIR...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 96 AND 128.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 2.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 98.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 67 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3955 8594 3957 8640 3992 8637 3992 8622
3993 8622 3993 8592 3972 8581
TIME...MOT...LOC 0129Z 276DEG 16KT 3970 8626
WIND...HAIL 60MPH 1.00IN
$$
MRD/MK3 follow-up statements
326
WWUS53 KIND 100142
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 PM EDT THU AUG 9 2012
INC059-063-081-097-109-145-100215-
/O.CON.KIND.SV.W.0219.000000T0000Z-120810T0215Z/
HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-SHELBY-
942 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HANCOCK...EASTERN HENDRICKS...NORTHERN JOHNSON...MARION...
NORTHEASTERN MORGAN AND NORTHWESTERN SHELBY COUNTIES UNTIL 1015 PM
EDT...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF SOUTHPORT...OR 6 MILES SOUTHWEST OF INDIANAPOLIS...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...GREENWOOD...BEECH GROVE...LAWRENCE...
WILLIAMS CREEK...MONUMENT CIRCLE...BROAD RIPPLE...INDIANA STATE
FAIRGROUNDS...HOMECROFT...CASTLETON...NEW WHITELAND...WARREN
PARK...GEIST RESERVOIR...NEW PALESTINE...CUMBERLAND...SPRING LAKE
AND MCCORDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3955 8594 3957 8640 3992 8637 3992 8622
3993 8622 3993 8592 3972 8581
TIME...MOT...LOC 0142Z 276DEG 16KT 3969 8619
WIND...HAIL 60MPH 1.00IN
$$
KOCH204
WWUS53 KIND 100203
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT THU AUG 9 2012
INC059-063-081-097-109-145-100215-
/O.CON.KIND.SV.W.0219.000000T0000Z-120810T0215Z/
HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-SHELBY-
1003 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HANCOCK...EASTERN HENDRICKS...NORTHERN JOHNSON...MARION...
NORTHEASTERN MORGAN AND NORTHWESTERN SHELBY COUNTIES UNTIL 1015 PM
EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEECH GROVE...OR 7 MILES SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...GEIST RESERVOIR...NEW PALESTINE...CUMBERLAND...SPRING
LAKE AND MCCORDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3955 8594 3957 8640 3992 8637 3992 8622
3993 8622 3993 8592 3972 8581
TIME...MOT...LOC 0203Z 276DEG 16KT 3968 8607
WIND...HAIL 60MPH 1.00IN
$$
KOCH687
WWUS53 KIND 100215
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT THU AUG 9 2012
INC059-063-081-097-109-145-100226-
/O.EXP.KIND.SV.W.0219.000000T0000Z-120810T0215Z/
HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-SHELBY-
1015 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK...EASTERN
HENDRICKS...NORTHERN JOHNSON...MARION...NORTHEASTERN MORGAN AND
NORTHWESTERN SHELBY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3955 8594 3957 8640 3992 8637 3992 8622
3993 8622 3993 8592 3972 8581
TIME...MOT...LOC 0203Z 276DEG 16KT 3968 8607
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:37 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 6:37 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 637 PM EDT THU AUG 9 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 226 PM EDT THU AUG 9 2012 LOW PRESSURE OVER SOUTHEASTERN ILLINOIS WILL PUSH NORTHEAST TONIGHT...DRAGGING A COLD FRONT ACROSS CENTRAL INDIANA THIS EVENING. THIS IN COMBINATION WITH DAYTIME HEATING WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF THE FRONT. THE LOW WILL SLOWLY PUSH TO THE EASTERN GREAT LAKES ON FRIDAY AND SATURDAY...ALLOWING COOLER AIR ON NORTHWEST WINDS AND DRY WEATHER TO ARRIVE IN CENTRAL INDIANA FOR THE WEEKEND. COOLER WEATHER IS EXPECTED MUCH OF NEXT WEEK. A LOW PRESSURE SYSTEM PASSING TO THE SOUTH ON WEDNESDAY AND A COLD FRONT APPROACHING ON THURSDAY NIGHT AND FRIDAY WILL BRING OUR NEXT CHANCES FOR SHOWERS AND STORMS. && .NEAR TERM /TONIGHT/... ISSUED AT 226 PM EDT THU AUG 9 2012 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE NEAR STL WITH A COLD FRONT EXTENDING SW INTO NW ARKANSAS AND A WARM FRONT STRETCHING SE ACROSS SOUTHERN ILLINOIS AND SOUTHERN INDIANA. VISIBLE PICTURE SHOW PLENTY OF CLOUD COVER ACROSS CENTRAL INDIANA...HOWEVER CLEARING WAS IN PLACE ACROSS CENTRAL AND SOUTHERN ILLINOIS. DEW POINT TEMPS REMAINED MOIST IN THE 60S. RADAR SHOWS TSRA DEVELOPING OVER CENTRAL KENTUCKY AND SW OHIO. MAIN FORECAST CHALLENGE WILL BE POPS. AS THE LOW PRESSURE SYSTEM NEAR STL IS EXPECTED TO TRACK NE TONIGHT MORE FAVORABLE CONDITIONS ARE EXPECTED OVER ILLINOIS FOR CONVECTION DEVELOPMENT. LIFTED INDICES REMAIN NEGATIVE THIS AFTERNOON AHEAD OF THE FRONT WITH FAVORABLE CAPE IN EXCESS OF 1300 J/KG. HRRR DEVELOPS BEST CONVECTION ALONG THE COLD FRONT WHICH SHOULD PASS ACROSS CENTRAL INDIANA AFTER 00Z. 0-3KM SHEAR AXIS OF NEAR 25-30 KNTS PUSH ACROSS THE STATE WITH ET FRONT AS WELL. THUS WILL KEEP TSRA MENTION WITH LIKELY OR BETTER POPS FOR TONIGHT. AS THE FRONT DEPARTS TOWARD 12Z FORECAST SOUNDINGS SHOW MUCH DRIER AIR ARRIVING. WILL TREND POPS DOWNWARD AFTER 06Z. AS FOR LOWS...WILL USE A BLEND OF MAVMOS AND METMOS GIVEN THE CHANGE IN AIRMASS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 226 PM EDT THU AUG 9 2012 MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH THE PERIOD. NAM/GFS AGREE THAT A DEEP UPPER LOW EXPECTED TO BE OVER NORTHERN INDIANA ON FRIDAY WILL SLOWLY DRIFT NORTHEAST TO THE GREAT LAKES. ABUNDANT CLOUD COVER IS EXPECTED TO REMAIN ACROSS THE AREA ON FRIDAY AS THE LOW DRIFTS TO THE NORTH. TIME HEIGHT SECTIONS SHOW GOOD LOWER LEVEL MOISTURE. FURTHERMORE FORECAST SOUNDINGS SHOW CONVECTIVE TEMPERATURES IN THE LOWER 70S THAT COULD RESULT IN SOME ISOLATED POP UP AFTERNOON RAIN SHOWERS. WILL TREND HIGHS COOLER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND THE COLD AIR ADVECTION. LINGERING CLOUDS AND ANY ISOLATED SHRA WILL DISSIPATE ON FRIDAY NIGHT AS UPPER LOW PULLS NORTHEAST AND ANY DAYTIME HEATING WANES. EVEN BETTER DRYING APPEARS IN THE FORECAST SOUNDINGS IN ON FRIDAY NIGHT AND SATURDAY...CONTINUING INTO SATURDAY NIGHT AS HIGH PRESSURE REMAINS ACROSS THE AREA. GIVEN THE COLD AIR ADVECTION AS 850MB TEMPS FALL NEAR 10C WILL TREND HIGHS AND LOWS COOLER THAN MAVMOS...WITH MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY. SURFACE HIGH REMAINS IN CONTROL IN SUNDAY ACROSS THE OHIO VALLEY...HOWEVER ALOFT A SHORT WAVE IS APPROACHING AND PUSHING THROUGH INDIANA. SURFACE FLOW DOES NOT APPEAR TO OPEN AND ALLOW FOR THE ADDITION OF GULF MOISTURE. THUS FOR NOW WILL HOLD OFF ON POPS FOR SUNDAY UNTIL BETTER CONFIDENCE IS REVEALED IN LOWER LEVEL MOISTURE....BUT WILL INCREASE CLOUD COVERAGE. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 226 PM EDT THU AUG 9 2012 ENSEMBLES SUGGEST A FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN PARTS OF THE COUNTRY...WHILE THE SUB TROPICAL RIDGE HOLDS FROM THE SOUTHERN ROCKIES EASTWARD ACROSS THE GULF COAST STATES. ANOTHER UPPER DISTURBANCE IS EXPECTED TO DROP INTO THE GREAT LAKES AND OHIO VALLEY EARLY NEXT WEEK...AND THEN LIFT OFF TO THE EAST BY THE MIDDLE OF NEXT WEEK. ENSEMBLES SUGGEST THE BEST THREAT FOR PRECIPITATION WITH THIS SYSTEM WILL BE MONDAY AND MONDAY NIGHT. WILL GO WITH CHANCE POPS AT THOSE TIMES. HEIGHTS ARE EXPECTED TO RISE TOWARDS THE MIDDLE OF NEXT WEEK AS TROUGH LIFTS OFF TO THE EAST...SO WILL CONTINUE WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY. BY THURSDAY...THERE ARE INDICATIONS THAT THE HEAT RIDGE MAY TRY TO BUILD BACK INTO THE SOUTHERN PLAINS. THE ENSEMBLES SUGGEST ANOTHER DISTURBANCE MAY RIDE OVER THE DEVELOPING RIDGE INTO THE LOCAL AREA BY THURSDAY. WILL CONTINUE WITH CHANCE POPS AT THAT TIME. && .AVIATION /DISCUSSION FOR THE 100000Z TAF ISSUANCE/... ISSUED AT 637 PM EDT THU AUG 9 2012 THUNDERSTORM ACTIVITY WILL BE INCREASING THIS EVENING AS A COLD FRONT DROPS SOUTHEAST ACROSS THE TERMINALS AND AN UPPER LOW PIVOTS SOUTHEAST TO NORTHERN ILLINOIS AND THEN NORTHERN INDIANA. WILL GO WITH TEMPO THUNDERSTORM GROUPS THROUGH 05Z AT HUF AND LAF AND IND AND BMG TIL 06Z. WILL ALSO PERHAPS ADD THUNDER TO THE PRVAILING GROUP JUST PRIOR TO ISSUANCE TIME...IF IT CAN BE DONE WITH GOOD CONFIDENCE. MODELS AND SOME UPSTREAM OBSERVATIONS SUGGEST MVFR CONDITIONS AFTER 06Z. WITH SURFACE WINDS PICKING UP...MORE CONFIDENT ON STRATUS THAN FOG. WITH THE UPPER LOW IN THE VICINITY...COLD AIR ALOFT AND LINGERING LOW LEVEL MOISTURE...PLENTY OF DIURNAL MVFR CU WILL BE AROUND FRIDAY BEFORE CLEARING COMMENCES AT SUNSET AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY. OTHERWISE...SOUTHWEST WINDS AT IND AND BMG SHOULD BECOME NORTHWEST AROUND 02Z WHEN THE FRONT MOVES THROUGH. WINDS WILL INCREASE TO NEAR 10 KNOTS TOWARD 12Z AND 10 TO 15 KNOTS AFTER 15Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JAS AVIATION...MK
Hazardous weather outlook, Aug 9, 11:20 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1120 AM EDT THU AUG 9 2012 INZ021-028>031-035>049-051>057-060>065-067>072-101530- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1120 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE LIKELY TODAY AND EARLY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LIGHTNING...AND VERY HEAVY RAINFALL IS ALSO POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...MINOR FLOODING. TIMING: ANY TIME FROM NOW THROUGH MIDNIGHT. HOWEVER THE BEST CHANCE OF SEVERE WEATHER WILL OCCUR AROUND LATE THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL DIMINISH BY MID MORNING. THEN THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: MUCH COOLER WEATHER AND A CHANCE OF LIGHT SHOWERS WILL BE THE RULE FRIDAY. DRY WEATHER WILL BE THE RULE FROM SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE QUITE MILD SATURDAY AND THEN BECOME HOTTER BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR EARLY TONIGHT. && PUMA MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Aug 9, 9:11 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 2 W PLAINFIELD 39.70N 86.43W
08/09/2012 E1.50 INCH HENDRICKS IN PUBLIC
&&
EVENT NUMBER IND1200583
NIELDLocal storm report, Aug 9, 9:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N FLORA 40.56N 86.52W
08/09/2012 E1.00 INCH CARROLL IN TRAINED SPOTTER
QUARTER SIZE HAIL JUST NORTH OF FLORA AT 50 E AND 100
N.
&&
EVENT NUMBER IND1200584
HOMANNLocal storm report, Aug 9, 9:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
913 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 1 N FLORA 40.56N 86.52W
08/09/2012 E2.00 INCH CARROLL IN TRAINED SPOTTER
HAIL NOW OVER 2 INCHES IN DIAMETER JUST NORTH OF FLORA
AT 50 E AND 100 N.
&&
CORRECTED REMARKS
EVENT NUMBER IND1200580
HOMANNLocal storm report, Aug 9, 9:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL PLAINFIELD 39.70N 86.39W
08/09/2012 E1.50 INCH HENDRICKS IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200585
HOMANNLocal storm report, Aug 9, 9:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 2 W PLAINFIELD 39.70N 86.43W
08/09/2012 E1.50 INCH HENDRICKS IN PUBLIC
HAIL LASTED NEARLY 10 MINUTES...ENDING AT 917 PM EDT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER IND1200583
NIELDLocal storm report, Aug 9, 9:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL PLAINFIELD 39.70N 86.39W
08/09/2012 E1.00 INCH HENDRICKS IN NWS EMPLOYEE
QUARTER SIZE HAIL AT THE HOMEWOOD SUITES FROM 907-923
PM.
&&
EVENT NUMBER IND1200586
HOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:24 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 36 min |
| Aug 9, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 32 min |
| Aug 9, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 30 min |
| Aug 9, 8:48 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 42 min |
| Aug 9, 8:52 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 38 min |
| Aug 9, 8:55 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 35 min |
| Aug 9, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard | 47 min |
| Aug 9, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 14 min |
| Aug 9, 9:06 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 39 min |
| Aug 9, 9:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 49 min |
| Aug 9, 9:58 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Shelby | 62 min |
| Aug 9, 10:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 29 min |
| Aug 9, 10:21 PM EDT | Tornado Warning | IND | Johnson, Shelby | 26 min |
| Aug 9, 10:32 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 43 min |
| Aug 9, 10:53 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.